My migraines have been linked to my fibro by my GP. The migraine specialist has prescribed Topiramate & I can't stay awake if I take the day time dose. Help! Someone tell me my body will adjust - honestly!!!!
I take it and have for 3 years now and it is heaven for me I have uncontrolled chronic migraines and with the topimax I still get the aura and other effects of the migraines but I do not get the actual migraine which I am happy for. She started me out on 25 mg in the am and 50 mg at night and doubled it after a month and it has worked wonders for me. Give it a chance if the am dose is too much ask her to lower the dose until your body gets it into the system and then increase it. Good luck!
I have that as bad medicine too!!! If you haven't tried Imitrex, I highly advise you do! It gets rid of my full blown migraine within 15 minutes. I usually sleep for an hour and wake up feeling clear headed and not sleepy. Since I've be on them, there's only been one day that I had to take 2. It's nice becuz you don't have to take them unless you know you are getting a true migraine and I'm sure you've had enough migraines to know when one is coming on. Have you ever had a sleep study test done? It sounds like you should. You don't actually have to go to sleep but it helps if you do. But a sleep study test helps the Dr to see if you get in to the right stage of sleep or if you have insomnia.
I just upped my dose last night to 150 morning and night for seizures and migraines. Also on some reading I am doing there is some research that it may help with fibromyalgia at doses of 250. I have not done enough to know if that is all in one dose or if it can be split. I do know my side effects were bad as far as being tired, forgetful, and didn't feel real well at 100 mg but when I went to 200 mg it got better for my migraines and had better migraine control. Hope the seizure control is better with the upped dose too. I may have to go to 400 mg. the side effects I do get are lack of appetite and weight loss. But stress does that too.
topamax is on the bad drug list-many many side effects. My son almost died from taking it. I do not recommend it.
I don't think I would try Botox either. It's best to stick with a Dr who will continue to try to find the source of the migraines! I was lucky enough to just change my caffeine intake 20+ years ago. Not that lucky this time. Imitrex is the best medicine for me but my dr is still trying to find out what is causing them.